Alert archive / Tennessee / Winter Storm Warnings in 2022
Winter Storm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Mar 11, 2022, 2:35 AM CST for 26 counties in Tennessee. It took effect at Mar 11, 2022, 9:00 PM CST. It was in force for 8 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2022, 2:35 AM CST (08:35 UTC)
- In effect from
- Mar 11, 2022, 9:00 PM CST
- Expired
- Mar 12, 2022, 5:01 AM CST
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 26 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:21 PM CST | SNOW 1.5 | Ridgetop, TN | COUNTY EMA OFFICIAL ALSO REPORTED MULTIPLE WRECKS THROUGHOUT ROBERTSON COUNTY. ALL ROADS ARE SNOW COVERED AND TREACHEROUS. |
| Mar 11, 11:15 PM CST | SNOW 1.5 | 9 Ene Lewisburg, TN | TSPOTTER REPORT OF 1.5 INCHES OF SNOW IN WHEEL. |
| Mar 12, 12:00 AM CST | SNOW 2.5 | 1 Nne Green Hill, TN | MEASURED AT THE NWS NASHVILLE OFFICE. STILL SNOWING HEAVILY. |
| Mar 12, 12:36 AM CST | SNOW 3 | Hartsville, TN | STILL SNOWING HEAVILY. |
| Mar 12, 12:47 AM CST | SNOW 3 | 4 Ne Mount Juliet, TN | |
| Mar 12, 1:43 AM CST | SNOW 3.5 | Pulaski, TN | |
| Mar 12, 2:09 AM CST | SNOW 4 | Pulaski, TN | |
| Mar 12, 2:37 AM CST | SNOW 4.5 | 12 Nnw Nashville, TN | JOELTON. |
| Mar 12, 3:03 AM CST | SNOW 3.1 | 1 Nne Green Hill, TN | |
| Mar 12, 3:33 AM CST | SNOW 5 | Nashville, TN | ANTIOCH. |
| Mar 12, 4:24 AM CST | SNOW 3 | Woodbury, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS44 KOHX 110835 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 235 AM CST Fri Mar 11 2022 TNZ095-121200- /O.UPG.KOHX.WW.Y.0009.220312T0000Z-220312T1200Z/ /O.NEW.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/ Giles- Including the city of Pulaski 235 AM CST Fri Mar 11 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Giles County. * WHEN...From 9 PM this evening to 8 AM CST Saturday. * IMPACTS...Travel could become very difficult. Some trees and power lines may get knocked down due to the weight of the snow with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ009>011-028>034-061>066-075-077>080-121200- /O.UPG.KOHX.WS.A.0002.220312T0300Z-220312T1500Z/ /O.NEW.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/ Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 235 AM CST Fri Mar 11 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Middle Tennessee including the Upper Cumberland and Cumberland Plateau. * WHEN...From 9 PM this evening to 8 AM CST Saturday. * IMPACTS...Travel could become very difficult. Some trees and power lines may get knocked down due to the weight of the snow with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005>008-023>027-056>060-093-094-121200- /O.CON.KOHX.WW.Y.0009.220312T0000Z-220312T1200Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Perry-Hickman-Lewis-Williamson-Maury-Wayne- Lawrence- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, and Lawrenceburg 235 AM CST Fri Mar 11 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Western Middle Tennessee including most of the Nashville metro area. * WHEN...From 6 PM Friday to 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. Travel could become difficult in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Shamburger
3 follow-up statements
569 WWUS44 KOHX 120211 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 811 PM CST Fri Mar 11 2022 TNZ007-008-026-027-121200- /O.UPG.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/ /O.EXA.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/ Robertson-Sumner-Cheatham-Davidson- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, and Nashville 811 PM CST Fri Mar 11 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Robertson, Sumner, Cheatham and Davidson Counties. * WHEN...From 9 PM CST this evening until 8 AM CST Saturday. * IMPACTS...Travel could become very difficult. Some trees and power lines may get knocked down due to the weight of the snow with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ009>011-028>034-061>066-075-077>080-095-121200- /O.CON.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/ Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren-Giles- Including the cities of Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, and Pulaski 811 PM CST Fri Mar 11 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Middle Tennessee including the Upper Cumberland and Cumberland Plateau. * WHEN...From 9 PM CST this evening to 8 AM CST Saturday. * IMPACTS...Travel could become very difficult. Some trees and power lines may get knocked down due to the weight of the snow with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023>025-056>060-093-094-121200- /O.CON.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Williamson-Maury-Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, and Lawrenceburg 811 PM CST Fri Mar 11 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Western Middle Tennessee. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. Travel could become difficult in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
716 WWUS44 KOHX 120823 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 223 AM CST Sat Mar 12 2022 TNZ007-026-027-120930- /O.CAN.KOHX.WS.W.0004.000000T0000Z-220312T1400Z/ Robertson-Cheatham-Davidson- Including the cities of Springfield, Ashland City, Kingston Springs, and Nashville 223 AM CST Sat Mar 12 2022 ...WINTER STORM WARNING IS CANCELLED... Although some light snow and flurries will continue for a couple more hours, heavy snow has ended and the Winter Storm Warning is cancelled. $$ TNZ005-006-023>025-056>060-093-094-120930- /O.CAN.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Williamson-Maury-Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, and Lawrenceburg 223 AM CST Sat Mar 12 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Although some light snow and flurries will continue for a couple more hours, heavy snow has ended and the Winter Weather Advisory is cancelled. $$ TNZ008>011-028>034-061>066-075-077>080-095-121200- /O.EXT.KOHX.WS.W.0004.000000T0000Z-220312T1200Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Marshall-Rutherford-Cannon-De Kalb-White- Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, and Pulaski 223 AM CST Sat Mar 12 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Middle Tennessee including the Upper Cumberland and Cumberland Plateau. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Travel could become very difficult. Some trees and power lines may get knocked down due to the weight of the snow with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Shamburger
466 WWUS44 KOHX 121101 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 501 AM CST Sat Mar 12 2022 TNZ008>011-028>034-061>066-075-077>080-095-121215- /O.CAN.KOHX.WS.W.0004.000000T0000Z-220312T1200Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Marshall-Rutherford-Cannon-De Kalb-White- Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, and Pulaski 501 AM CST Sat Mar 12 2022 ...WINTER STORM WARNING IS CANCELLED... Although some scattered flurries and light snow will continue across Middle Tennessee another few hours, the earlier moderate to heavy snow has moved out of the area. Therefore the Winter Storm Warning has been cancelled. Some roads across Middle Tennessee will remain snow-covered and hazardous today, especially secondary roadways. Drivers should use extra caution if traveling. $$ Shamburger
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 11:03 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 10, 11:03 PM CST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1103 PM CST Thu Mar 10 2022 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Per current temperature trends and expected progression to southeasterly surface winds, raised lows by a few degrees tonight across entire mid state region. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with previously forecasted associated hourly late evening gridded values. Remainder of forecast continues to be on track. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...We have one more night of VFR wx. Tomorrow, look for increasing clouds and increasing southerly winds ahead of tomorrow night's active weather system. Conditions will deteriorate rapidly after 00Z as rain and low ceilings move in and then rain mixes with and changes to snow. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Saturday morning for Bedford-Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress- Grundy-Jackson-Macon-Marshall-Overton-Pickett-Putnam-Rutherford- Smith-Trousdale-Van Buren-Warren-White-Wilson. Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday for Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Maury-Montgomery-Perry-Robertson-Stewart-Sumner- Wayne-Williamson. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Mar 10, 2:04 PM CST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 204 PM CST Thu Mar 10 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-112015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 204 PM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will bring snow, frigid air, and gusty winds for Friday night. Slick travel will likely develop Friday night and continue into Saturday morning. The gusty winds and falling snow will create poor visibility at times. A Winter Weather Advisory is in effect for the western half of the mid state for 1 to 3 inches of snow possible, and a Winter Storm Watch is in effect for the eastern half of the mid state where 2 to 5 inches of snow will be possible. Saturday morning wind chills will be in the single digits and teens. Temperatures will stay unusually cold Saturday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
Nearby
Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.